200 mg / 25 mg modified- release hard capsule 
dipyridamole / acetylsalicylic acid

Read all of this leaflet carefully before you start using this medicine. It contains information that is important to you.

– Save this information, you may need to read it again.

– If you have any further questions, ask your doctor or pharmacist.

– This medicine has been prescribed for you only. Do not give it to others. It can harm them, even if they show signs of illness similar to yours.

– If you get any side effects, talk to your doctor or pharmacist. This also applies to any side effects not mentioned in this information. See section 4.

In this leaflet: 
1. What Diprasorin is and what it is used for 
2. What you need to know before you use Diprasorin 
3. How to use Diprasorin 
4. Possible side effects 
5. How to store Diprasorin 
6. Contents of the packaging and other information 

1. What Diprasorin is and what it is used for

The name of the drug is Diprasorin and contains two active substances, dipyridamole, and acetylsalicylic acid. These substances belong to a group of medicines called anticoagulants. Acetylsalicylic acid is also a type of preparation called a non-steroidal anti-inflammatory drug, NSAIDs.

Diprasorine belongs to a group of medicines called anticoagulants. They are used to prevent blood clots. Diprasorine is used for people who have had one:

  • Stroke
  • Transient Ischemic Attack ( TIA ) caused by a blockage in the brain. This medicine reduces the risk of them happening again.

Dipyridamole and acetylsalicylic acid contained in Diprasorin may also be approved for the treatment of other conditions not mentioned in this leaflet. Ask your doctor, pharmacist, or another healthcare professional if you have any further questions, and always follow their instructions.

2. What you need to know before you use Diprasorin

Do not use Diprasorin:

  • if you are allergic to dipyridamole, acetylsalicylic acid, or any of the other ingredients of this medicine (listed in section 6) or any other medicine that contains acetylsalicylic acid (also called salicylates).
  • if you are allergic to peanuts or soy
  • if you have ever had a brain hemorrhage
  • if you get stomach pain after taking this medicine
  • if you have ever had an ulcer in the stomach or duodenum a
  • if you have severe kidney or liver problems
  • if you suffer from bleeding disorders
  • if you have glucose -6-phosphate dehydrogenase deficiency (G6PD deficiency/favism) which is a condition that can cause anemia
  • if you are using methotrexate at a higher dose than 15 mg per week.

Warnings and cautions

Talk to your doctor or pharmacist before taking Diprasorin:

  • If you have an increased risk of bleeding, this may need to be closely monitored by your doctor
  • if you are taking medicines that increase the risk of bleeding such as antiplatelet drugs (eg clopidogrel) or certain antidepressants (so-called SSRIs such as paroxetine, sertraline, fluoxetine )
  • if you have angina or other heart problems, such as a recent heart attack, heart failure, heart valve, or circulatory problems, as this medicine may cause the blood vessels to dilate
  • if you have myasthenia gravis (a rare muscle disease). The dose of one of the medicines you are taking for myasthenia gravis may need to be adjusted, especially if the dose of Diprasorin is changed
  • if you have asthma, hay fever, or nasal polyps (a type of nasal growth)
  • if you have kidney or liver problems. If these are serious, do not take this medicine
  • if you are allergic to non-steroidal anti-inflammatory drugs ( NSAIDs ) such as ibuprofen
  • if you have long-term or recurrent gastrointestinal problems that cause the stool to be darker in color than normal
  • if you are going to undergo surgery such as pulling out a tooth. Your doctor may want you to stop taking this medicine up to 7 days before.

Contact your doctor if you experience a severe migraine-like headache at the beginning of your treatment. DO NOT take painkillers that contain acetylsalicylic acid to treat your headache.

If you are not sure if any of the above applies to you, talk to your doctor or pharmacist before taking Diprasorin.

Children

Diprasorine should not be given to children.

Other medicines and Diprasorin

Tell your doctor or pharmacist if you are taking, have recently taken, or might take any other medicines.

In particular, tell your doctor or pharmacist if you are taking any of the following medicines:

  • acetylsalicylic acid or medicines that contain acetylsalicylic acid (or plan to take it for whatever reason).
  • medicines for high blood pressure. The antihypertensive effect of these drugs may be enhanced.
  • blood-thinning drugs such as warfarin, heparin, coumarins, clopidogrel, and ticlopidine. The effect of these drugs can be enhanced, which increases the risk of bleeding. If you regularly check for blood coagulation, tell your staff at your next visit.
  • metamizole – used to treat colic and bladder cramps. The effect of acetylsalicylic acid may decrease when taken at the same time.
  • antidepressants called ” selective serotonin reuptake inhibitors ” such as fluoxetine, paroxetine, or sertraline. The risk of bleeding may increase.
  • valproic acid – used to treat epilepsy or during manic episodes in people with bipolar disorder. The risk of side effects could increase.
  • phenytoin – used to treat epilepsy. The risk of side effects could increase.
  • second non-steroidal anti-inflammatory drugs (eg ibuprofen ) for other conditions, or steroid s (such as prednisolone ). The risk of side effects in the stomach and intestines may increase.
  • adenosine – used for heart problems or tests on the heart. Your doctor may want to change the amount of adenosine you use.
  • cholinesterase inhibitors. The effect of these drugs may decrease, leading to a worsening of myasthenia gravis.
  • methotrexate – used for joint problems or cancer. The risk of side effects may increase. Your doctor may want to take some blood samples. Do not take this medicine if your dose of methotrexate is higher than 15 mg per week.
  • blood-sugar-lowering drugs. The effect of these drugs may increase.
  • spironolactone – a diuretic. The effect of this medicine may be reduced.
  • diuretics used to treat gouts, such as probenecid or sulfinpyrazone. The effect of these medicines may be reduced.

If you are going to undergo stress tests for the heart

Diprasorine contains dipyridamole. Dipyridamole can sometimes also be given as an injection during the tests to see if the heart is working properly. This means that the test and your medicine may contain the same substance. If you are going to get an injection of dipyridamole, tell your doctor that you are taking Diprasorin.

Diprasorine with alcohol

Do not take Diprasorin capsules at the same time as alcohol. Avoid drinking too much alcohol as the risk of side effects on the stomach and intestines may increase.

Pregnancy, breastfeeding, and fertility

Diprasorine is not recommended during pregnancy, in women of childbearing potential not using contraception or during breast-feeding.

There are limited data from the use of dipyridamole and acetylsalicylic acid in pregnant women. Studies in animals have shown harmful effects. Intake of acetylsalicylic acid during late pregnancy (from the beginning of the sixth month of pregnancy) can cause serious complications in the mother or baby.

The active substances in Diprasorin are excreted in human milk. Negative effects on the breastfed baby can not be ruled out.

Driving and using machines

Diprasorin is unlikely to affect your ability to drive or use machines.

You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires sharpened attention. One of the factors that can affect your ability in

These aspects are the use of drugs due to their effects and/or side effects. Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

Important information about some of the ingredients of Diprasorin

Diprasorine contains lactose. If you have previously been told by your doctor that you have an intolerance to some sugars (eg lactose ), contact your doctor before using this medicine.

Diprasorine also contains methyl parahydroxybenzoate (E218), propyl parahydroxybenzoate (E216), and the dyes nycockin (E124) and para-orange (E110) which may cause allergic reactions.

3. How to use Diprasorin

Always use this medicine exactly as your doctor or pharmacist has told you. Ask your doctor or pharmacist if you are unsure.

The recommended dose is

  • One capsule twice daily, usually morning and evening.
  • The capsules should be swallowed whole with a glass of water.
  • Do not crush or chew

If you get a severe migraine-like headache at the beginning of your treatment, contact your doctor as your dose may need to be changed temporarily. DO NOT take painkillers that contain acetylsalicylic acid to treat your headache.

Use for children

This medicine should not be given to children (see also section 2 Warnings and precautions).

If you use more Diprasorin then you should 

If you have ingested too much medicine or if e.g. If a child has inadvertently ingested the medicine, contact a doctor, hospital, or the Poison Information Center for risk assessment and advice.

If you have taken more of this medicine than you should, talk to a doctor or go to a health center or hospital. You may experience symptoms such as dizziness, confusion, tinnitus (wheezing), rapid breathing, nausea, vomiting, hearing loss, hot feeling, redness of the face, sweating, restlessness, weakness, or heart problems Take the medicine pack with you, even if the capsules are empty.

If you forget to take Diprasorin

If you forget to take a dose, take it as soon as you remember. However, if it is soon time for your next dose, do not take the missed dose. Do not take a double dose to make up for a forgotten dose.

If you stop taking Diprasorin

Do not stop treatment without talking to your doctor first.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them. The following side effects may occur when using this medicine:

Allergic reactions

Allergic reactions are common. If you get an allergic reaction, stop taking your medicine and seek medical attention immediately. Symptoms may include difficulty breathing, a severe rash with itching, or swelling of the throat or face.

Bleeding

Bleeding in various places in the body can occur which in some cases can be severe. The following have been reported with Diprasorin.

Common (may affect up to 1 in 10 people)

  • bleeding in the brain
  • bleeding in the gastrointestinal tract
  • nosebleeds

Uncommon (may affect up to 1 in 100 people)

  • bleeding in the eye

Has been reported (occurs in an unknown number of users)

  • prolonged bleeding time from wounds even during or after surgery or other medical treatments
  • bruising or swelling where blood has accumulated (hematoma)

Other side effects have been reported with Diprasorin

Very common (may affect more than 1 user in 10)

  • Headaches are more common at the beginning of treatment and usually disappear as treatment continues. If this happens, talk to your doctor. DO NOT take painkillers that contain acetylsalicylic acid to treat your headache.
  • feeling dizzy
  • nausea
  • abdominal pain
  • indigestion or diarrhea

Common (may affect up to 1 in 10 people)

  • anemia
  • worsening of symptoms of heart disease
  • migraine
  • vomiting
  • muscle pain
  • fainting

Uncommon (may affect up to 1 in 100 people)

  • increased heart rate
  • lowering blood pressure
  • hot flashes
  • gastric ulcer

Rare (may affect up to 1 in 1,000 people)

  • a blood disorder called “thrombocytopenia” that can cause bruising or prolonged bleeding
  • inflammation of the stomach
  • anemia caused by internal bleeding in the stomach

Also, there are other side effects known for the active ingredients dipyridamole and acetylsalicylic acid when used separately. These are listed below. However, they have not been reported for Diprasorin.

Dipyridamole

In people who have gallstones, dipyridamole can be absorbed into the gallstones.

Acetylsalicylic acid

  • problems with blood clots and bleeding gums
  • severe allergic reactions, especially in patients with asthma
  • high or low blood sugar levels
  • increased uric acid in the blood, which can cause gout, or other changes in the composition of the blood
  • thirst or dehydration
  • confusion or restlessness
  • decreased level of consciousness, convulsions (seizures), or swelling in the brain
  • deafness or tinnitus
  • irregular heartbeat
  • difficulty breathing or rapid or shallow breathing
  • swelling in the throat or fluid accumulation in the lungs
  • perforated ulcer in the stomach
  • blood in the stool or bloody vomiting
  • inflammation of the pancreas
  • inflammation of the liver ( hepatitis )
  • Reyes Syndrome – a rare disease that can be fatal, especially if acetylsalicylic acid is given to children
  • rash with blisters
  • muscle breakdown
  • kidney failure and other kidney problems
  • possible impact on liver values
  • prolonged pregnancy or childbirth, bleeding before or after birth, low birth weight or miscarriage
  • fever or low body temperature ( hypothermia )

Reporting of side effects ar

If you get any side effects, talk to your doctor or pharmacist. This also applies to side effects that are not mentioned in this information, You can also report side effects directly (see details below). By reporting side effects, you can help increase drug safety information.

The Medical Products Agency

Box 26

751 03 Uppsala

5. How to store Diprasorin

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date which is stated on the carton and the jar after EXP. The expiration date is the last day of the specified month.

No special temperature instructions.

Moisture sensitive. Store in the original package. Close the jar tightly.

Do not open the jar until you start using the capsules. If you have any capsules left in the jar after 30 days, do not use them.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

The active substances are dipyridamole and acetylsalicylic acid. Each capsule contains 200 mg of modified-release dipyridamole and 25 mg of normal- releaseacetylsalicylic acid.

Other ingredients are Dipyridamole pellets: tartaric, hypromellose, acacia, talc, povidone, methacrylic metylmetakrylats-copolymers, hypromellose phthalate, dimethicone, triacetin, stearic acid; Acetylsalicylic acid tablet: microcrystalline cellulose, anhydrous lactose, corn starch, colloidal anhydrous silica, stearic acid, polyvinyl alcohol, titanium dioxide, talc, quinoline yellow (E104), soy lecithin (E322), xanthan gum (E415); Capsule shell: gelatin, methyl parahydroxybenzoate (E218), propyl parahydroxybenzoate (E216), nicotine (E124), patent blue V (E131), quinoline yellow (E104), para-orange (E110), titanium dioxide (E171).

What the medicine looks like and the contents of the pack

Capsule with orange top and white to off-white bottom.

Diprasorine is available in packs containing 30, 50, 60 (1×60, 2×30) or 100 (2×50) capsules.

Not all pack sizes may be marketed.

Marketing Authorization Holder and Manufacturer

Orion Corporation

Orionintie 1

FI- 02200 Espoo

Finland

Manufacturer:

Orion Corporation Orion Pharma

Orionintie 1

FI- 02200 Espoo

Finland

Muhammad Nadeem

Leave a Reply